MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL MED; PIN, FIXATION, SMOOTH

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL MED; PIN, FIXATION, SMOOTH
Catalog Number 4565
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a procedure done in (b)(6) of 2023, the patient came back in november for a revision surgery, because was having pain and stiffness.A revision surgery was performed and a small portion of the regenectin implant was floating freely within the shoulder.The implant did it's job well, and the cuff was fully healed besides the small portion that was floating and did not integrate.The portion was removed and there was no need to place another implant.No further surgery is anticipated.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the implant specifications found that the material parameters to yield, the mechanical properties and the dimensions are specified for this component and a certification must be included.A clinical review states that there was no re-tear was present.One intra-operative photo was provided that shows someone operating through the arthroscope, but no conclusions can be made.In addition to, one undated, unlabeled photo of a gloved hand holding the removed portion of the removed regeneten implant.Per the regeneten procedural use guide the bone staples are utilized during the procedure.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Based on the information provided, the surgeon used only the blue staples and no bone staples were utilized in a primary surgery.Therefore, we cannot rule out inadequate fixation of the regeneten implant in the primary surgery as the likely root cause of the reported adverse event.Based on the limited information provided a thorough medical assessment could not be performed; therefore, we are unable to conclude specific factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL MED
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18267456
Report Number3003604053-2023-00083
Device Sequence Number3893971
Product Code HTY
UDI-Device Identifier00885556735657
UDI-Public885556735657
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K863734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4565
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight86 KG